What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 6, 1:07 PM EST, 10 minutes earlier.
Area forecast discussion, Sep 6, 1:07 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Albany NY
207 PM EDT Thu Sep 6 2018
.SYNOPSIS...
Hot and humid weather will continue today. A cold front will
be moving across the region today with scattered showers and
thunderstorms ahead of it. It will turn cooler and much less
humid behind the front, with seasonable temperatures and dry
weather for Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1237 PM EDT...Temps ahead of the advancing cold front
have surged into the upper 80s from the Capital Region on
southward. With dewpoints still near 70, have added the entire
Capital Region and mid-Hudson Valley into the Heat Advisory, as
heat index values should reach the mid to upper 90s across the
area this afternoon.
Marginal risk area for severe thunderstorms continues to be
located across nearly the entire area (the exception being the
western Adirondacks). Some thunderstorms have already developed
ahead of the boundary across the Adirondacks and into central VT
and some of this activity has been locally strong. Additional
storms are also currently developing over the western Catskills
and are headed towards the Schoharie Vally and eastern Catskills
for the next hour or two.
Slightly slower timing of the cold front is resulting in mostly
sunny skies and significant surface heating ahead of the cold
front for the southern and eastern half of the area. SPC
Mesoanalysis indicating 1500-3000 J/Kg of MLCAPE has already
developed across this area. 12Z KALY sounding indicated a fairly
strong cap around 550 mb, but there will likely be enough
buoyancy/lift just ahead of the cold front to overcome the cap.
0-6 km shear is strongest across the northern half of the area,
so storm organization is possible in the form of mainly
multicell clusters and some bowing segments. Mid-level lapse
rates, while not strong, are not weak either with 6.5C/Km noted
at KALY from 850-500 mb. The combination of decent shear and
high instability is resulting in SigSevere values in excess of
20,000, which certainly is noteworthy for this part of the
country and would suggest the potential for some storms to
produce significant damaging winds (although coverage of this is
still certainly in question).
Latest CAMs are indicating scattered coverage of storms this
afternoon near the Capital District and Saratoga region, then
spreading SE through the afternoon into early evening. Along
with the potential for strong gusty winds, locally heavy
rainfall may lead to localized flooding of urban/poor drainage
locations with PWAT values exceeding 1.75 inches. Storms should
exit the mid Hudson Valley and Litchfield Hills around 7-8 PM.
Highs this afternoon will be in the lower 70s to around 90 with
dewpoints in the upper 60s to mid 70s dropping to the upper 50s
to around 70 this evening. Heat indices will be as high as the
upper 90s to around 100 in the advisory area.
Any lingering showers across far southern areas will end this
evening with dry conditions expected after midnight. There may
be some fog overnight in areas which see rainfall today. Lows
will be in the mid 50s to upper 60s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Dry and much cooler weather is expected during the short term
period. The cold front will move well off to the south and east
as a large ridge of high pressure over central Canada moves east
and settles across our region Saturday and Saturday night. This
will result in a good deal of sunshine during the daylight hours
and mainly clear skies at night with some patchy fog. Highs on
Friday will be in the upper 60s to mid 70s with lows Friday
night in the mid 40s to upper 50s. Highs on Saturday will be in
the upper 50s to lower 70s with lows Saturday night in the upper
30s to around 50.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term period will start out tranquil under the
influence of strong high pressure over Quebec. A dry northerly
flow draining from the high will keep temperatures on the cool
side Sunday. Thereafter, a shortwave trough will pick up the
remnants of TC Gordon as it ejects toward the Northeast US. This
setup looks promising to give us a soaking rainfall as a strong
low-level jet noses into the region and PWATs increase to
1.5-2.0 inches. Still uncertainty with regard to timing of this
system, with the 00Z ECMWF bringing in rain to our southern
zones as early as Sunday afternoon. Will treat this solution as
an outlier at this time and focus the highest PoPs in the
Monday/Monday night timeframe. A few embedded thunderstorms will
be possible as well with the strong LLJ and weak elevated
instability.
In the wake of this system, a large upper level high will set up
north of Bermuda in the western Atlantic, with deep southwesterly
flow in the local area, a pattern we have seen often this summer. A
seasonably warm and moist airmass will remain. Although weakly
forced, diurnal showers and thunderstorms will be possible Tuesday
and Wednesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A cold front will push southward across the region this
afternoon into early evening, bringing scattered showers and
thunderstorms to the terminals. One line of convection around
KGFL should push south of the terminal by around 19Z, and may
reach the KALB vicinity around 20Z-21Z. A more solid line of
storms is about to reach KPSF shortly after 18Z, with this line
expected to impact KPOU between 20-23Z. Will mention tempo
groups to account for the TSRA moving through. MVFR or even some
brief IFR will occur within the TSRA.
Showers and storms will end behind the cold front this evening,
generally by 23Z. Plenty of mainly mid level clouds will be in
place overnight behind the front. VFR cigs expected at this
time, with possibly some MVFR levels near KPSF/KPOU as the front
is expected to stall just to the south of the region. Cloud
cover should preclude fog development.
Winds will become northerly behind the cold front around 5-10
kt, although stronger gusts are likely associated with any TSRA.
Outlook...
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Hot and humid weather will continue today. A cold front will
be moving across the region today with scattered showers and
thunderstorms ahead of it. It will turn cooler and much less
humid behind the front, with seasonable temperatures and dry
weather for Friday.
Relative humidity values will drop to 55 to 80 percent today,
recover to 75 to 100 percent tonight with dew formation, and
drop to 35 to 75 percent on Friday.
Winds will become northwest at 5 to 10 mph behind the cold
front today. Winds will be north to northwest around 5 mph
tonight and Friday.
&&
.HYDROLOGY...
An approaching cold front will bring scattered showers and
thunderstorms today. With the front being fairly progressive,
basin average QPF is generally less than half an inch, although
brief locally heavy downpours are possible in thunderstorms.
With PWATS between 1.5 and 2 inches some flooding of poorly
drained low lying areas and urban areas is possible. Dry weather
will return again Friday and Saturday.
Main stem rivers will generally hold steady or slowly fall
through the rest of the week.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ049-050-052-
053-059-060-064>066.
MA...None.
VT...None.
&&
SYNOPSIS...11/Thompson/JVM
NEAR TERM...Frugis/11/JPV
SHORT TERM...11
LONG TERM...Thompson
AVIATION...JPV
FIRE WEATHER...11
HYDROLOGY...11/Thompson/JVMHazardous weather outlook, Sep 6, 11:23 AM EST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1223 PM EDT Thu Sep 6 2018
MAZ001-025-NYZ038>043-047-048-051-054-058-061-063-082>084-VTZ013>015-
071630-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-Western Albany-
Eastern Rensselaer-Western Greene-Eastern Columbia-Western Ulster-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
1223 PM EDT Thu Sep 6 2018
This Hazardous Weather Outlook is for western Massachusetts,
southern Vermont, and the Mohawk Valley, Schoharie Valley, southeast
Adirondacks, Lake George Saratoga region, eastern Catskills, and the
northern and central Taconics of eastern New York
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are expected this afternoon into this
evening. There is a marginal risk for some of the thunderstorms to
become severe with isolated damaging wind gusts. Some thunderstorms
may produce heavy downpours which may cause flooding of poorly
drained low lying areas and urban areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms on Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
CTZ001-013-NYZ049-050-052-053-059-060-064>066-071630-
Northern Litchfield-Southern Litchfield-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess-
1223 PM EDT Thu Sep 6 2018
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut and
the Greater Capital Region, mid-Hudson Valley and southern Taconics
of east central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are expected this afternoon into this
evening. There is a marginal risk for some of the thunderstorms to
become severe with isolated damaging wind gusts. Some thunderstorms
may produce heavy downpours which may cause flooding of poorly
drained low lying areas and urban areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms on Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
NYZ032-033-071630-
Northern Herkimer-Hamilton-
1223 PM EDT Thu Sep 6 2018
This Hazardous Weather Outlook is for the western Adirondacks of eastern
New York.
.DAY ONE...This afternoon and tonight.
A thunderstorm is possible through the mid afternoon hours. Any
thunderstorm will be capable of producing of downpours and gusty
winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms on Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 10:26 AM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Albany NY
1126 AM EDT THU SEP 6 2018
NYZ042-043-061545-
Northern Washington-Northern Warren-
1126 AM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHEASTERN WASHINGTON COUNTIES...
At 1125 AM EDT, a strong thunderstorm was located near West Haven, or
9 miles north of Whitehall, moving southeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
West Haven around 1140 AM EDT.
Other locations impacted by this storm include Putnam, Dresden
Center, Chipman Point, Wright, Putnam Station, Silver Bay, Snody
Dock, Hampton, Clemons and Sabbath Day Point.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4378 7336 4377 7335 4373 7337 4369 7340
4364 7343 4362 7342 4359 7343 4357 7339
4362 7337 4363 7330 4358 7330 4357 7327
4355 7325 4347 7325 4369 7361 4380 7354
4381 7338
TIME...MOT...LOC 1525Z 292DEG 27KT 4369 7341
FrugisSpecial weather statement, Sep 6, 12:14 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
114 PM EDT THU SEP 6 2018
MAZ001-061815-
Northern Berkshire-
114 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE COUNTY...
At 114 PM EDT, a strong thunderstorm was located near Williamstown,
or near North Adams, moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
North Adams around 120 PM EDT.
Adams and Cheshire around 125 PM EDT.
Florida and Savoy around 140 PM EDT.
Other locations impacted by this storm include Hairpin Turn,
Greylock, Windsor, Sweets Corner, Soldiers Memorial Field, North
Hancock, Cheshire Harbor, Arnoldville, Town Crest Village and Maple
Grove.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4255 7298 4253 7297 4247 7299 4255 7334
4275 7326 4274 7303 4270 7302 4270 7295
4269 7295 4269 7298 4267 7300 4266 7298
4266 7296 4264 7295
TIME...MOT...LOC 1714Z 285DEG 25KT 4266 7323
NASSpecial weather statement, Sep 6, 12:36 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
136 PM EDT THU SEP 6 2018
MAZ001-025-NYZ053-060-061-061830-
Northern Berkshire-Southern Berkshire-Eastern Columbia-Western
Rensselaer-Western Columbia-
136 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKSHIRE AND
NORTHEASTERN COLUMBIA COUNTIES...
At 136 PM EDT, a strong thunderstorm was located over Valatie, or
near Chatham, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Chatham around 145 PM EDT.
New Lebanon and Austerlitz around 205 PM EDT.
Housatonic around 225 PM EDT.
Lee and Lenox around 230 PM EDT.
Other locations impacted by this storm include Barkerville, Glendale,
Rayville, Riders Mills, Williamsville, Lenox Dale, The Center At
Lenox, Stearnsville, Carey Corner and West Pittsfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4218 7302 4234 7373 4251 7369 4250 7357
4249 7357 4249 7353 4243 7300 4238 7301
4239 7306 4238 7307 4233 7306 4231 7303
4231 7300 4225 7300
TIME...MOT...LOC 1736Z 282DEG 18KT 4241 7362
NASSpecial weather statement, Sep 6, 12:39 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT THU SEP 6 2018
VTZ015-061845-
Eastern Windham-
139 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINDHAM COUNTY...
At 139 PM EDT, a strong thunderstorm was located over Bellows Falls,
moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of northeastern
Eastern Windham County, including the following locations... Hadley
Field, North Westminster, Brockways Mills, Bartonsville,
Cambridgeport, Rockingham and Athens.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4311 7244 4308 7244 4307 7245 4309 7258
4324 7254 4323 7243 4320 7244 4319 7245
4318 7244 4317 7245 4315 7246 4312 7243
4311 7243
TIME...MOT...LOC 1739Z 279DEG 26KT 4317 7246
NAS